Alert archive / Colorado / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 42, NWS Pueblo, CO

June 18, 2013Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 18, 2013, 2:17 PM MDT for Saguache County, Colorado. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2013, 2:17 PM MDT (20:17 UTC)
Expired
Jun 18, 2013, 3:00 PM MDT
In force
43 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Saguache County, CO

The radar

The Pueblo radar (KPUX), 164 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 2:36 PM MDTHAIL 0.5Saguache, COHEAVY RAIN. STORM BEGAN 215 PM MDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.3 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2013-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2013-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3237 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

406 
WUUS55 KPUB 182017
SVRPUB
COC109-182100-
/O.NEW.KPUB.SV.W.0042.130618T2017Z-130618T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
217 PM MDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

* UNTIL 300 PM MDT

* AT 212 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
  SAGUACHE...AND MOVING EAST AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  SAGUACHE AND MOFFAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3819 10578 3793 10581 3802 10634 3820 10632
TIME...MOT...LOC 2017Z 273DEG 17KT 3810 10621

HAIL...<.75IN
WIND...60MPH

$$
1 follow-up statement
987 
WWUS55 KPUB 182030
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
230 PM MDT TUE JUN 18 2013

COC109-182100-
/O.CON.KPUB.SV.W.0042.000000T0000Z-130618T2100Z/
SAGUACHE CO-
230 PM MDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
SAGUACHE COUNTY UNTIL 300 PM MDT...

AT 225 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAGUACHE...AND
MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
SAGUACHE AND MOFFAT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3819 10578 3793 10581 3802 10634 3820 10632
TIME...MOT...LOC 2029Z 273DEG 17KT 3810 10614

HAIL...1.00IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 11:44 AM MDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 18, 11:44 AM MDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1144 AM MDT TUE JUN 18 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 342 AM MDT TUE JUN 18 2013

...SEVERE WEATHER LIKELY THIS AFTERNOON ESPECIALLY NORTHERN EL PASO
COUNTY...

CURRENTLY...

AN MESOSCALE CONVECTIVE VORTICITY CENTER WAS CLEARLY SEEN IS RADAR
IMAGERY SPINNING JUST NE OF THE FAR NE CO BORDER EARLY THIS MORNING
(3 AM). CONVECTIVE OUTFLOW WITH THIS WAS DROPPING SWD ACROSS EC CO.
OTHER CONVECTIVE COMPLEXES WERE NOTED OVER NE NM. A FE LIGHT SHOWERS
WERE NOTED ALONG THE I-25 CORRIDOR AND THE SE PLAINS. DWPTS OVER THE
REGION WERE GENERALLY IN THE 50S OVER THE PLAINS...WITH 30S AND 40S
ELSEWHERE.

TODAY...

I SEE PRETTY STRONG SIGNALS IN THE GUIDANCE TODAY INDICATING THAT WE
MAY SEE A RATHER IMPRESSIVE ROTATING STORM FORM ON THE PALMER DIVIDE
IN THE GENERAL AREA OF DOUGLAS/ELBERT/EL PASO COUNTY AND MOVE
SOUTHEAST ACROSS NE EL PASO COUNTY...INTO LINCOLN COUNTY AND THEN
THE GREATER LA JUNTA REGION LATER IN THE EVENING. THE
NAM...GFS...AND RAP ALL SHOW THIS SAME GENERAL SIGNAL. ALTHOUGH
LARGE SCALE KINEMATICS ARE NOT ALL THAT IMPRESSIVE...SIMULATIONS
SHOW LOCAL BACKING OF THE LLVL WINDS OVER THE PALMER DVD LATE THIS
AFTERNOON...AND THIS LOCAL BACKING OF THE WINDS WILL ENHANCE THE
LLVL SHEAR. RATHER STRONG SE SFC INFLOW IS PRGD (AND MODELS HAVE
BEEN SHOWING THIS FOR DAYS) SO EXPECT STORM WILL BE INFLOW-DOMINANT
FOR A GOOD PART OF ITS LIFE. THE HODOGRAPH IS CURVED BUT THE OVERALL
MAGNITUDE IS NOT STRONG. CAPE IS PROJECTED TO BE ABOUT 1000-1500
J/KG AND TEMPS AT 500 ARE AROUND -9 TO -10C.

WITH THAT SAID...THE HI-RES DATA (SPC SSEO...NSSL WRF...LOCAL
WRF...IS NOT AS AGGRESSIVE AS THE OTHER GUIDANCE. THEY DO SHOW A WEAK
ROTATING STORM THIS REGION BUT MOVE IT OFF QUICKLY TO THE
EAST-SOUTHEAST.

GIVEN THE TIME OF THE YEAR...PAST HISTORY THE LAST COUPLE OF
DAYS...A WEAK SHORT WAVE MOVING ACROSS DURING PRIME HEATING...THE
LEFT FRONT QUAD OF THE SUBTROPICAL JET OVER EC CO...AND THE FACT
THIS WILL BE THE LAST DAY OF STRONGER CONVECTION OVER THE REGION...I
DO BELIEVE WE WILL SEE SOME SEVERE STORMS OVER THE REGION. I HAVE
MENTIONED SEVERE IN THE GRIDDS AND SPC HAS THE AREA OUTLOOKED FOR
TODAY. BASED ON WHAT I HAVE SEEN...THE MOST ORGANIZED SEVERE SHOULD
BE IN THE N EL PASO COUNTY REGION...AS THERE IS THE POSSIBILITY OF
SIGNIFICANT SEVERE HAIL...DAMAGING WINDS AND A LOW SUPERCELL TORNADO
THREAT THIS REGION. I BELIEVE THERE WILL PRIMARILY BE A WIND THREAT
AND MARGINAL SEVERE HAIL THREAT FARTHER SOUTHEAST OVER THE GREATER
LA JUNTA REGION LATER THIS EVENING.

THERE WILL ALSO BE A SLIGHT CHANCE OF SOME LOCALLY HEAVY RAIN OVER
THE WALDO...WHICH MAY CAUSE FLASH FLOODING. GIVEN THE DWPTS...AND
THE FACT THAT STORMS SHOULD BE MOVING...A FLASH FLOOD WATCH IS NOT
WARRANTED AT THIS TIME.

A LOT OF PEOPLE WILL BE EXPOSED ACROSS NORTHERN EL PASO COUNTY LATER
THIS AFTERNOON ASSOCIATED WITH THE BLACK FOREST FIRE MOP-UP
OPERATIONS. LIGHTNING AND LARGE HAIL...WITH THE POSSIBILITY OF FLASH
FLOODING...AND THE VERY SLIGHT CHANCE OF A TORNADO...COULD AFFECT
THESE FOLKS LATER THIS AFTERNOON AND EARLY EVENING.

TONIGHT...

CONVECTION WILL LAST INTO THE EVENING HOURS...WITH MOST IF NOT ALL
OF THE ACTIVITY OUT OF THE REGION BY MIDNIGHT. MUCH DRIER AND WARMER
AIR ALOFT WILL BE MOVING IN LATE TONIGHT.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 342 AM MDT TUE JUN 18 2013

...DANGEROUS FIRE WEATHER CONDITIONS THROUGH THE EXTENDED...

MODELS IN GOOD AGREEMENT THROUGH THE WEEKEND WITH A SLOW MOVING
UPPER LOW OVER THE PACIFIC NORTHWEST AND RIDGE ACROSS THE CENTRAL
CONUS. THIS WILL PUT THE ROCKIES UNDER BROAD SOUTHWESTERLY FLOW
LEADING TO DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE REGION.

WEDNESDAY...STRONG SOUTHWESTERLY FLOW WILL PUSH INTO THE ROCKIES
BY WEDNESDAY MORNING AND SPREAD ACROSS THE EASTERN PLAINS THROUGH
THE AFTERNOON. STRONG MIXING WILL HELP WARM TEMPERATURES INTO THE
MID TO UPPER 90S FOR MUCH OF THE LOWER ELEVATIONS ALONG WITH
DROPPING HUMIDITY VALUES TO LESS THAN 10 PERCENT. WIDESPREAD
SOUTHWEST SURFACE WINDS IN EXCESS OF 20 KTS ARE LIKELY WHICH WILL
LEAD TO THE DANGEROUS FIRE WEATHER CONDITIONS. THE MAIN AREAS OF
CONCERN ARE THE MOUNTAIN AREAS...SAN LUIS VALLEY AND I-25
CORRIDOR. HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR WEDNESDAY AFTERNOON INTO THE EVENING. CRITERIA ARE
BEING MET ACROSS THE PLAINS...BUT FUELS HAVE BEEN LISTED AS NOT
CRITICAL AND AREAS OUT EAST NEAR THE KANSAS BORDER HAVE SEEN
ABUNDANT RAINFALL...SO HAVE NOT INCLUDED THESE AREAS. ALSO REMOVED
POPS FOR WEDNESDAY AFTERNOON AND EVENING OUT NEAR THE KANSAS
BORDER. THE LATEST RUNS OF THE GFS AND NAM HAVE THE DRYLINE MIXING
WELL OUT INTO KANSAS WITH DRY CONDITIONS ACROSS COLORADO.

THURSDAY AND FRIDAY...THE UPPER LOW OVER THE PACIFIC NORTHWEST
WILL SLOWLY DRIFT EAST WITH THE STRONG SOUTHWESTERLY FLOW
CONTINUING ACROSS COLORADO. CONTINUED VERY DANGEROUS FIRE WEATHER
CONDITIONS WILL PERSIST...ESPECIALLY OVER THE MOUNTAIN AREAS AND
ADJACENT PLAINS WHERE MIXING WILL BE GREATEST AND FUELS MOST
CRITICAL. HAVE ISSUED A FIRE WEATHER WATCH FOR THE MOUNTAINS...SAN
LUIS VALLEY AND EL PASO COUNTY FOR THURSDAY...AND WILL LIKELY NEED
TO DO THE SAME FOR FRIDAY IN THE FUTURE. AFTERNOON HIGH
TEMPERATURES WILL REMAIN HOT WITH UPPER 90S TO LOWER 100S EXPECTED
ACROSS THE PLAINS. NO SHOWER OR THUNDERSTORM ACTIVITY IS EXPECTED.

THE PATTERN BEGINS TO SHIFT THIS WEEKEND WITH THE UPPER LOW
LIFTING NORTHEAST INTO SOUTH CENTRAL CANADA. SOUTHWESTERLY FLOW
WILL CONTINUE...HOWEVER MOISTURE WILL BEGIN TO DRAW NORTHWARD INTO
THE FAR SOUTHEASTERN PLAINS. THERE WILL BE A CONTINUED FIRE
WEATHER THREAT OVER THE MOUNTAINS AND SAN LUIS VALLEY THROUGH THE
WEEKEND INTO EARLY NEXT WEEK. THE GFS AND ECMWF BOTH DEVELOP DAILY
THUNDERSTORMS OVER NORTHERN NEW MEXICO AND LIFT THEM NORTHEAST
INTO THE FAR SOUTHEASTERN PLAINS. HAVE LOW POPS GENERALLY ALONG
THE NEW MEXICO BORDER THROUGH THE WEEKEND AS THE THUNDERSTORMS
MOVE INTO THE CENTRAL PLAINS AND CLIP OUR FAR SOUTHEAST ZONES.
TEMPERATURES WILL REMAIN WARM WITH 90S ACROSS THE LOWER ELEVATIONS
INTO EARLY NEXT WEEK. MOZLEY

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1140 AM MDT TUE JUN 18 2013

NOT MUCH CHANGE MADE TO LATEST TAFS. KCOS HAS THE BIGGEST THREAT
OF BEING HIT BY SEVERE THUNDERSTORMS TODAY SO ADDED GS TO THE TAF.
KPUB HAS A SLIGHTLY LOWER PROBABILITY OF BEING DIRECTLY IMPACTED
BY TS...BUT HAS A HIGH PROBABILITY OF BEING AFFECTED BY GUSTY
OUTFLOW WINDS. HAVE INTRODUCED A TEMPO GROUP INTO THE TAF TO
REFLECT THAT POTENTIAL. KALS WILL SEE MORE HIGH BASED
THUNDERSTORMS TODAY WHICH ARE MORE LIKELY TO MISS THE TERMINAL.
GUSTY OUTFLOW WINDS WILL BE POSSIBLE THERE AS WELL...THOUGH WITH
LESS OF A THREAT WILL MONITOR LATEST RADAR TRENDS AND MAKE
ADJUSTMENTS AS NEEDED.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 8 PM MDT WEDNESDAY FOR COZ220>227.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COZ220>227.

&&

SHORT TERM...HODANISH
LONG TERM...MOZLEY
AVIATION...KT
Hazardous weather outlook, Jun 18, 11:10 AM MDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1110 AM MDT TUE JUN 18 2013

COZ058>089-093>099-191715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1110 AM MDT TUE JUN 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE EASTERN
PLAINS TODAY. STORMS WILL DEVELOP OVER THE MOUNTAINS BY EARLY AFTERNOON
AND MOVE EAST TO SOUTHEAST ACROSS THE PLAINS THROUGH THE EVENING.
LARGE HAIL...DAMAGING WINDS AND AN ISOLATED TORNADO WILL BE
POSSIBLE.

OF PARTICULAR INTEREST...MODEL GUIDANCE SHOWS THE POTENTIAL FOR A
SUPERCELL THUNDERSTORM TO DEVELOP OVER NORTHERN EL PASO COUNTY BY
MID TO LATE AFTERNOON. THIS STORM HAS THE POTENTIAL TO AFFECT FIRE
OPERATIONS ASSOCIATED WITH THE BLACK FOREST BURN SCAR.

THERE ALSO IS THE POSSIBILITY OF LOCALLY HEAVY RAIN FALLING ACROSS
THE BURN SCARS THIS AFTERNOON...PARTICULARLY ON THE BLACK FOREST
AND WALDO CANYON BURN SCARS. THIS COULD LEAD TO FLASH FLOODING
WITH MUD AND ASH FLOWS IN THE MORE VULNERABLE LOCATIONS.

OVER THE VALLEYS AND MOUNTAINS...ISOLATED THUNDERSTORMS WITH LITTLE
RAIN WILL OCCUR. THE PRIMARY THREAT FROM THESE STORMS WILL BE CLOUD
TO GROUND LIGHTNING WHICH WILL HAVE THE POTENTIAL TO CAUSE NEW FIRE
STARTS. STRONG WINDS TO 50 MPH WILL ALSO BE POSSIBLE.

ALL STORMS TODAY WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING.
REMEMBER...ONE OF THE SAFEST PLACES DURING LIGHTNING ACTIVITY...BESIDES
A STURDY BUILDING...IS IN YOUR VEHICLE. BE PREPARED TO FIND
SHELTER EARLY BEFORE LIGHTNING THREATENS YOUR AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS AND VERY LOW HUMIDITY VALUES WILL LEAD TO VERY
DANGEROUS TO EXTREME FIRE WEATHER CONDITIONS WEDNESDAY THROUGH
FRIDAY OVER THE CONTINENTAL DIVIDE...SAN LUIS VALLEY...THE EASTERN
MOUNTAINS AND EL PASO COUNTY. EXTREME CAUTION IS ADVISED EACH
AFTERNOON AND EVENING OVER THESE AREAS. FIRE WEATHER CONDITIONS
WILL REMAIN ELEVATED DURING THE WEEKEND INTO EARLY NEXT WEEK
ACROSS ALL OF SOUTHERN COLORADO.

THUNDERSTORMS THAT DEVELOP OVER NEW MEXICO WILL MOVE NORTHEAST AND
CLIP FAR SOUTHEAST COLORADO OVER THE WEEKEND. LIGHTNING AND GUSTY
OUTFLOW WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR WEATHER SPOTTERS
WILL BE LIKELY THIS AFTERNOON AND TONIGHT OVER THE I-25 CORRIDOR
AND ALL OF THE EASTERN PLAINS.

31/13

In the hours before

Special weather statement, Jun 18, 12:21 PM MDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1221 PM MDT TUE JUN 18 2013

COZ074-088-181845-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
1221 PM MDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...

AT 1220 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GULNARE...OR 17 MILES NORTHWEST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  BONCARBO.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 18, 12:47 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1247 PM MDT TUE JUN 18 2013

COZ074-088-181915-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
1247 PM MDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WEST CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...TRINIDAD.

AT 1245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BONCARBO...OR 11 MILES NORTHWEST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE EAST SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRINIDAD.
  HOEHNE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 18, 1:06 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
106 PM MDT TUE JUN 18 2013

COZ070-071-181930-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-SOUTHERN SAN
LUIS VALLEY-
106 PM MDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
   THIS INCLUDES...ALAMOSA.
  EASTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO...
  SOUTHWESTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO...
  EAST CENTRAL RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...

AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTER OF THUNDERSTORMSS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF ALAMOSA TO JAROSO...WHICH WAS MOVING TOWARD THE
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALAMOSA.
  GARCIA.
  SAN ACACIO.
  MOSCA.
  MESITA.

WINDS GUSTING UP TO 55 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 18, 1:09 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
109 PM MDT TUE JUN 18 2013

COZ070-071-181930-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-SOUTHERN SAN
LUIS VALLEY-
109 PM MDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  WESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO...
   THIS INCLUDES...ALAMOSA.
  EASTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO...
  SOUTHWESTERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO...
  EAST CENTRAL RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO...

AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF ALAMOSA TO JAROSO...WHICH WAS MOVING TOWARD THE
NORTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ALAMOSA.
  GARCIA.
  SAN ACACIO.
  MOSCA.
  MESITA.

WINDS GUSTING UP TO 55 MPH AND BRIEF HEAVY RAIN ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 18, 1:18 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
118 PM MDT TUE JUN 18 2013

COZ074-088-181945-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
118 PM MDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
   THIS INCLUDES...TRINIDAD.

AT 117 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF BONCARBO...OR 7 MILES NORTHWEST
OF TRINIDAD...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  TRINIDAD.
  HOEHNE.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 18, 2:08 PM MDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
208 PM MDT TUE JUN 18 2013

COZ065-066-069-182045-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-LA GARITA
MOUNTAINS ABOVE 10000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE
BELOW 10000 FT-
208 PM MDT TUE JUN 18 2013

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO...

AT 203 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF SAGUACHE...OR 48 MILES SOUTHEAST
OF GUNNISON...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  SAGUACHE.
  MOFFAT.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 6:05 PM MDTSevere Thunderstorm WarningPUBBent, Prowers40 min
Jun 17, 6:13 PM MDTSevere Thunderstorm WarningPUBProwers47 min
Jun 17, 6:44 PM MDTSevere Thunderstorm WarningPUBProwers46 min
Jun 17, 8:17 PM MDTAreal Flood AdvisoryPUBProwers103 min
Jun 18, 3:58 AM MDTFire Weather WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more35 hr
Jun 18, 3:58 AM MDTRed Flag WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more40 hr
Jun 18, 1:24 PM MDTAreal Flood AdvisoryPUBLas Animas2 hr
Jun 18, 2:35 PM MDTSevere Thunderstorm WarningPUBSaguache40 min
Jun 18, 3:43 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo47 min
Jun 18, 3:59 PM MDTSevere Thunderstorm WarningPUBBaca46 min
Jun 18, 4:29 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo46 min
Jun 18, 4:49 PM MDTSevere Thunderstorm WarningPUBEl Paso41 min
Jun 18, 5:27 PM MDTSevere Thunderstorm WarningPUBProwers48 min
Jun 18, 5:32 PM MDTTornado WarningPUBProwers28 min
Jun 18, 5:47 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers43 min
Jun 18, 5:57 PM MDTTornado WarningPUBProwers33 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.